Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 139, NWS Blacksburg, VA

June 22, 2012Roanoke County, City of Roanoke, City of Salem, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 22, 2012, 5:03 PM EDT for Roanoke County, City of Roanoke, City of Salem, Virginia. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2012, 5:03 PM EDT (21:03 UTC)
Expired
Jun 22, 2012, 5:45 PM EDT
In force
42 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties City of Roanoke, VA, City of Salem, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 33 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:07 PM EDTTSTM WND DMG3 W Salem City, VALARGE TREE BRANCH BLOCKING BUTT HOLLOW ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WUUS51 KRNK 222103
SVRRNK
VAC161-770-775-222145-
/O.NEW.KRNK.SV.W.0139.120622T2103Z-120622T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
503 PM EDT FRI JUN 22 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF ROANOKE IN VIRGINIA...
  CITY OF SALEM IN VIRGINIA...
  ROANOKE COUNTY IN VIRGINIA...

* UNTIL 545 PM EDT

* AT 500 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CATAWBA TO ELLISTON-LAFAYETTE...OR ALONG A LINE
  EXTENDING FROM SALEM CITY TO 6 MILES NORTHEAST OF SHAWSVILLE...AND
  MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROANOKE...                       SALEM CITY...
  CATAWBA...                       BENT MOUNTAIN...
  CAVE SPRING...                   POAGES MILL...
  HOLLINS...                       ROANOKE AIRPORT...
  VINTON...                        GLENVAR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS NOW!
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.

&&

LAT...LON 3733 7986 3731 7984 3722 7985 3721 7989
      3718 7989 3714 7996 3714 7999 3717 8001
      3718 8003 3716 8009 3712 8014 3713 8018
      3723 8019 3729 8023 3739 8014 3742 8007
TIME...MOT...LOC 2100Z 294DEG 15KT 3734 8008 3723 8018 
$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:39 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 22, 4:39 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 PM EDT FRI JUN 22 2012

.SYNOPSIS...
A COLD FRONT WILL THEN SWEEP ACROSS THE AREA THIS EVENING. HIGH
PRESSURE WILL RETURN TO THE AREA OVER THE WEEKEND BEFORE ANOTHER
COLD FRONT APPROACHES ON MONDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 435 PM EDT FRIDAY...

PRE-FRONTAL BAND OF SHOWERS AND THUNDERSTORMS WAS OVER THE
PIEDMONT. BEST INSTABILITY WAS ALONG AND EAST OF THE TROF. THE
COLD FRONT EXTENDED FROM WESTERN PENNSYLVANIA TO CENTRAL
TENNESSEE. THE FRONT WILL CROSS THE COUNTY WARNING AREA THIS
EVENING WITH ADDITIONAL SHOWERS AND THUNDERSTORMS ALONG THE
FRONT. THE STORMS ALONG THE FRONT WILL WEAKEN AFTER SUNSET BUT MAY
NOT BE ALL THE WAY OUT OF THE EASTERN COUNTY WARNING AREA BEFORE
MIDNIGHT.

STAYED CLOSE TO MET/MAV GUIDANCE FOR OVERNIGHT LOWS AND HIGHS ON
SATURDAY.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
AS OF 225 PM EDT FRIDAY...

HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE DEPARTING COLD
FRONT. AS IT DOES...WE EXPECT LOW LEVEL FLOW TO TAKE ON MORE OF A
SOUTHEAST ORIENTATION. THIS WILL HELP BRING SOME MOISTURE BACK INTO
THE REGION AND HAVE AN UPSLOPE TRAJECTORY ALONG THE CREST OF THE
BLUE RIDGE. WE ARE EXPECTING ISOLATED TO SCATTERED SHOWERS AND
STORMS TO DEVELOP AS EARLY AS SUNRISE SUNDAY ACROSS PARTS OF
SOUTHSIDE VIRGINIA AND NEIGHBORING SECTIONS OF NORTH CENTRAL NORTH
CAROLINA. BY THE AFTERNOON...SCATTERED COVERAGE IS EXPECTED ACROSS
MOST OF THE REGION...WITH THE BEST COVERAGE ALONG THE CREST OF THE
BLUE RIDGE.

BY LATE SUNDAY NIGHT...LOW LEVEL WINDS ARE EXPECTED TO VEER
SOUTHWEST AHEAD OF AN APPROACHING COLD FRONT. WE ANTICIPATE A NARROW
WINDOW OF OPPORTUNITY FOR NO OR VERY LITTLE COVERAGE OF SHOWERS
ACROSS THE AREA DURING THIS TIME OF TRANSITION. BY MONDAY
MORNING...SHOWERS WILL BE ON THE INCREASE FROM WEST TO EAST IN
ADVANCE OF THE APPROACHING FRONT. BY NOON...SCATTERED STORMS WILL BE
ACROSS THE REGION. BY THE LATE AFTERNOON...THE FOCUS FOR THE
GREATEST COVERAGE OF STORMS WILL BE ACROSS THE EASTERN PART OF THE
AREA.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 1133 AM EDT FRIDAY...

EARLY MONDAY NIGHT...THE BACK EDGE OF PRECIPITATION ASSOCIATED WITH
THE DEPARTING COLD FRONT WILL BE ACROSS THE SOUTHERN HALF OF THE
REGION. ANTICIPATE THE PRECIPITATION TO END BY MIDNIGHT. BEHIND THE
FRONT...COOLER...DRY HIGH PRESSURE WILL BUILD INTO THE REGION AND BE
CENTERED OVERHEAD BY WEDNESDAY NIGHT. HIGH TEMPERATURES BOTH OF
THESE DAYS WILL AVERAGE AROUND TEN DEGREES BELOW NORMAL...WITH LOWS
AROUND NORMAL.

BY THURSDAY...AND ESPECIALLY BY FRIDAY...THE CENTER OF THE HIGH WILL
BE TO OUR EAST. ALOFT...THE SYNOPTIC FLOW WILL BECOME MORE
ZONAL...AND 850 MB FLOW WILL ADVECT TEMPERATURES AROUND THE LOW 20S
C INTO THE AREA. THIS WILL PROMOTE A WARMING TREND...AND A WEAK
DISTURBANCE WITHIN THE ZONAL FLOW WILL HELP BRING A RETURN OF
SHOWERS AND STORMS...ESPECIALLY ON FRIDAY. BY FRIDAY...HIGHS IN THE
MID TO UPPER 90S ARE EXPECTED EAST OF THE BLUE RIDGE...WITH UPPER
80S TO AROUND 90 DEGREES IN THE MOUNTAINS.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
AS OF 635 AM EDT FRIDAY...

SCATTERED CONVECTION CONTINUES OVER THE NW ATTM WITH MORE
ISOLATED NATURE COVERAGE ELSW OVER THE MOUNTAINS. EXPECT SOME OF
THIS TO LINGER INTO MID MORNING WITH SHRA/TSRA POSSIBLY AFFECTING
KLWB/KBLF FOR THE MOST PART WHERE BRIEF MVFR/IFR IN RAIN
POSSIBLE. OTRW STILL LOOKING FOR A GRADUAL EROSION OF THE CURRENT
MID/LOW CLOUDS WITH THIS CANOPY MIXING OUT TO A BKN CU FIELD OVER
THE MOUNTAINS BY MIDDAY...AND SCTD-BKN CU OUT EAST. THIS SHOULD
ALLOW FOR A PERIOD OF VFR WEST OF THE BLUE RIDGE THIS MORNING ONCE
PATCHY MVFR/IFR FOG FADES AND MAINLY VFR OUT EAST THRU EARLY OR
MID AFTERNOON.

STILL A BIT UNCERTAIN AS TO TIMING AND EXACT LOCATION OF RENEWED
CONVECTION THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE NW.
MOST LATEST GUIDANCE TRENDING TOWARD ADDED SCTD COVERAGE ALONG THE
BLUE RIDGE WITH A SECONDARY AREA AFFECTING THE WESTERN MOUNTAINS
EARLY ON BEFORE THE MAJORITY OF THE SHRA/TSRA JUMP TOWARD
KDAN/KLYH AND POINTS EAST LATE.

THEREFORE KEPT SHRA IN THE TAF WITH VCTS AT ALL SITES BY EARLY
AFTERNOON...THEN DIMINISHING TO MORE SHRA NATURE BEHIND THE FRONT
BY THIS EVENING. EXPECT MOST RAINFALL TO TAPER DURING THE
EVENING...WITH MVFR FOG FORMATION LIKELY AFTER SUNSET GIVEN
MOISTURE AROUND AND CLEARING SKIES. HOWEVER WESTERLY WINDS WILL
LIKELY CAUSE LOW CLOUDS TO BANK UP AGAINST THE WESTERN SLOPES
RESULTING IN MVFR CONDITIONS AT KBLF AND/OR IFR IN FOG/LOW CLOUDS
AT KLWB LATE TONIGHT AS WELL. ELSW THINKING MAINLY VFR AFTER
MIDNIGHT WITH A RETURN OF MVFR IN FOG ACROSS THE EAST BY DAYBREAK
SATURDAY.

HIGH PRESSURE RETURNS FOR THE WEEKEND WITH MAINLY VFR CONDITIONS.
LATE NIGHT MOUNTAIN AND VALLEY FOG IS EXPECTED.

ANOTHER FRONT WILL MOVE THROUGH THE AREA ON MONDAY. EXPECT A RETURN
OF SCATTERED SHOWERS AND STORMS. VFR THEN RETURNS UNDER HIGH
PRESSURE ON TUESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/JH
NEAR TERM...AMS
SHORT TERM...DS
LONG TERM...DS/SK
AVIATION...DS/JH/WP
Hazardous weather outlook, Jun 22, 12:49 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1249 PM EDT FRI JUN 22 2012

NCZ004>006-VAZ022>024-032>035-043>047-058-059-231100-
STOKES-ROCKINGHAM-CASWELL-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
1249 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018>020-VAZ007-009>020-WVZ042>045-231100-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
1249 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL
AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 22, 4:12 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT FRI JUN 22 2012

VAZ020-024-222045-
BATH VA-ROCKBRIDGE VA-
412 PM EDT FRI JUN 22 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
SOUTHWESTERN BATH AND NORTHWESTERN ROCKBRIDGE
COUNTIES UNTIL 445 PM EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WARM SPRINGS...MOVING
SOUTHEAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH IS EXPECTED WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING. DO NOT STAY IN
THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS.
MOVE INSIDE A STURDY SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3795 7953 3785 7971 3788 7974 3788 7981
      3789 7986 3804 7995 3815 7977
TIME...MOT...LOC 2007Z 324DEG 9KT 3805 7982

RAB
Special weather statement, Jun 22, 4:34 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 PM EDT FRI JUN 22 2012

VAZ018-022-222115-
CRAIG VA-ROANOKE VA-
434 PM EDT FRI JUN 22 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
SOUTHWESTERN CRAIG AND ROANOKE COUNTIES UNTIL 515 PM EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR SINKING CREEK...MOVING EAST AT
25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
FRIDAY EVENING FOR SOUTHWESTERN VIRGINIA AND SOUTHEASTERN WEST
VIRGINIA.

LAT...LON 3743 8007 3741 8006 3733 7986 3731 7984
      3727 7985 3722 7985 3721 7988 3718 7989
      3715 7995 3723 8020 3732 8026 3734 8026
      3737 8034 3747 8029
TIME...MOT...LOC 2033Z 289DEG 23KT 3737 8024

RAB
Local storm report, Jun 22, 4:40 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     4 WNW MAYFIELD          36.54N 79.63W
06/22/2012                   ROCKINGHAM         NC   EMERGENCY MNGR

            SEVERAL TREES DOWN ON BERRY HILL ROAD

0255 PM     TSTM WND DMG     5 SE DOBSON             36.33N 80.67W
06/22/2012                   SURRY              NC   911 CALL CENTER

            TREES DOWN ON BRAY FORD ROAD

0315 PM     TSTM WND DMG     4 S DANVILLE CITY       36.52N 79.41W
06/22/2012                   CASWELL            NC   911 CALL CENTER

            TREE DOWN ON SHADY GROVE ROAD

0320 PM     HAIL             1 N INGRAM              36.77N 79.15W
06/22/2012  E1.00 INCH       HALIFAX            VA   PUBLIC

            QUARTER SIZE HAIL ON HENRYS MILL ROAD

&&

MBS
Local storm report, Jun 22, 4:58 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND DMG     3 SSE MARTINSVILLE CITY 36.64N 79.85W
06/22/2012                   HENRY              VA   EMERGENCY MNGR

            SEVERAL TREES DOWN NEAR THE SPEEDWAY

0228 PM     TSTM WND DMG     2 ESE MARTINSVILLE CITY 36.67N 79.84W
06/22/2012                   HENRY              VA   EMERGENCY MNGR

            LARGE TREE DOWN ON A HOUSE ON SPRUCE STREET

&&

MBS
Special weather statement, Jun 22, 4:58 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT FRI JUN 22 2012

VAZ033-222145-
FRANKLIN VA-
458 PM EDT FRI JUN 22 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
NORTHEASTERN FRANKLIN COUNTY UNTIL 545 PM EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BURNT CHIMNEY...OR 4 MILES
EAST OF BOONES MILL. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 30 MPH IS EXPECTED WITH THIS STORM. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INSIDE A
STURDY SHELTER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
FRIDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

LAT...LON 3710 7993 3719 7982 3702 7960 3687 7964
TIME...MOT...LOC 2056Z 344DEG 0KT 3712 7987

RAB
Local storm report, Jun 22, 5:03 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
503 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     3 SSE MARTINSVILLE CITY 36.64N 79.85W
06/22/2012                   HENRY              VA   EMERGENCY MNGR

            SEVERAL TREES DOWN NEAR THE SPEEDWAY

0155 PM     TSTM WND DMG     2 ESE MARTINSVILLE CITY 36.67N 79.84W
06/22/2012                   HENRY              VA   EMERGENCY MNGR

            LARGE TREE DOWN ON A HOUSE ON SPRUCE STREET

&&

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:23 PM EDTSpecial Weather StatementRNKTazewell52 min
Jun 21, 10:59 PM EDTSpecial Weather StatementRNKBath46 min
Jun 22, 12:43 PM EDTSpecial Weather StatementRNKPatrick32 min
Jun 22, 1:38 PM EDTSpecial Weather StatementRNKHenry, Patrick, Pittsylvania, City of Martinsville52 min
Jun 22, 1:55 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania55 min
Jun 22, 1:58 PM EDTSevere Thunderstorm WarningRNKBuckingham62 min
Jun 22, 2:38 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania67 min
Jun 22, 2:45 PM EDTSevere Thunderstorm WarningRNKHalifax, Henry, Pittsylvania, City of Danville60 min
Jun 22, 2:55 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham50 min
Jun 22, 3:10 PM EDTSpecial Weather StatementRNKCharlotte20 min
Jun 22, 3:41 PM EDTSpecial Weather StatementRNKCharlotte34 min
Jun 22, 4:02 PM EDTSpecial Weather StatementRNKHalifax43 min
Jun 22, 4:12 PM EDTSpecial Weather StatementRNKBath33 min
Jun 22, 4:15 PM EDTSevere Thunderstorm WarningRNKHalifax30 min
Jun 22, 4:34 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem41 min
Jun 22, 4:58 PM EDTSpecial Weather StatementRNKFranklin47 min
Jun 22, 5:12 PM EDTSpecial Weather StatementRNKBedford, Botetourt48 min
Jun 22, 5:39 PM EDTSevere Thunderstorm WarningRNKBedford66 min
Jun 22, 5:42 PM EDTSevere Thunderstorm WarningRNKRockbridge, City of Buena Vista, City of Lexington63 min
Jun 22, 6:10 PM EDTSevere Thunderstorm WarningRNKAmherst65 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.